Hail, Cullman
- When
- June 30, 6:42 PM CST to 6:45 PM CST
- Where
- Cullman County, West Pt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.230, -86.950
Hail up to nickel size was reported in West Point.
Thunderstorms produced large hail in Danville in Morgan County and in West Point in Cullman County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Thunderstorms produced large hail in Danville in Morgan County and in West Point in Cullman County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 30, 5:40 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 640 PM CDT SUN JUN 30 2013 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 334 PM CDT SUN JUN 30 2013/ SOMEWHAT ACTIVE/UNSETTLED PATTERN XPCTED TO EVOLVE ACROSS THE CNTRL TN VALLEY OVER THE UPCOMING WORK WEEK. FAIRLY STAGNANT UPPER TROUGH AXIS CENTERED OVER THE OH VALLEY REGION WILL BE THE MAIN FOCUS MECH AFFECTING THE LOCAL WX STARTING TONIGHT/MON. AT THE SFC...STALLED FRONTAL BOUNDARY LOCATED FROM NRN GA SWWD INTO THE WRN GULF COAST WILL ALSO REMAIN FAIRLY STAGNANT FOR AT LEAST A FEW DAYS BEFORE DRIFTING BACK TO THE N ON WED AND WEAKENING. PERSISTENT FETCH OF GULF MOISTURE INTO THE REGION COUPLED WITH AN UNSEASONABLY STRONG TROUGH PATTERN ACROSS THE REGION LOOKS TO RESULT IN A NEAR TROPICAL AIR MASS DEVELOPING ACROSS THE TN VALLEY AREA BY MID WEEK...GIVEN AFTERNOON HIGHS PREDOM IN THE MID 80S COUPLED WITH DEW PTS CLIMBING INTO THE LOWER/MID 60S. THIS AIR MASS THEN LOOKS TO BECOME MORE ENTRENCHED ACROSS THE ERN GULF REGION GOING TOWARD THE END OF THE WORK WEEK AS THE UPPER TROUGH AXIS RETROGRADES SLIGHTLY TO THE W...WHILE THE SUBTROPICAL RIDGE PATTERN AT THE SFC STRENGTHENS ACROSS THE SRN ATLANTIC BASIN. ABUNDANT MOISTURE/HIGH PW VALUES SUGGEST THE POTENTIAL FOR MULTIPLE ROUNDS OF HEAVY RAINFALL...TO GO ALONG WITH THE MORE TYPICAL GUSTY WINDS AND OCCASIONAL LIGHTNING. IN THE SHORT TERM...SPORADIC/SCT CONVECTION ON AREA RADARS SHOULD BEGIN TO DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. CONVECTION MAY ALSO BE FORMING ALONG A BACKSIDE SFC TROUGH AXIS STRETCHING FROM ERN TN SWWD TO S CNTRL MS...ALTHOUGH THIS ACTIVITY SHOULD ALSO BEGIN TO WEAKEN AFTER SUNSET. RELATIVELY QUIET WX IS THEN XPCTED FOR THE REMAINDER OF TONIGHT...WITH MORNING LOWS MON TRENDING A FEW DEGREES BELOW SEASONAL VALUES. CURRENT DEW PTS RANGING FROM THE UPPER 50S TO THE LOWER LOWER 60S SHOULD AID WITH OVERNIGHT TEMPS FALLING A FEW DEGREES BELOW NORMAL. SCT CONVECTION THEN LOOKS TO ONCE AGAIN DEVELOP DURING THE LATE MORNING HRS WITH THE ONSET OF LATENT HEATING...COUPLED WITH ANY WEAK FORCING MECH PROVIDED BY THE UPPER TROUGH PATTERN. 09 && .AVIATION... FOR 00Z TAFS... VICINITY SHOWER/THUNDERSTORM ACTIVITY REMAINS POSSIBLE INTO THE EARLY EVENING...AS AN UPPER TROUGH MOVES ACROSS THE REGION. CONVECTION SHOULD DIMINISH IN COVERAGE/INTENSITY DURING THE EVENING AND OVERNIGHT AS NIGHT-TIME TEMPERATURES COOL. THERE IS A GOOD CHANCE OF MVFR VISIBILITY (AND MAYBE CEILING) REDUCTIONS BEFORE DAYBREAK MONDAY...WITH VFR WEATHER RETURNING BY 01/1500Z. ANOTHER UPPER DISTURBANCE APPROACHING FROM THE NW WILL BRING MORE CONVECTION DURING MONDAY AFTERNOON. FOR THIS ISSUANCE...WILL NOTE THIS AS VCTS FOR THE LATTER PORTION OF THE TAF. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1211 PM CDT SUN JUN 30 2013 ALZ001>010-016-TNZ076-096-097-011100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1211 PM CDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LEVEL SYSTEM DROPPING SOUTHWARD FROM THE GREAT LAKES WILL PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. OCCASIONAL LIGHTNING AND BRIEF MODERATE TO HEAVY DOWNPOURS WILL OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE UPPER LEVEL SYSTEM WILL LINGER IN THE REGION HEADING INTO THE REST OF THE WEEK. CHANCES FOR PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE. THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE NEARING THE END OF THE WEEK AS MOISTURE CONTINUES TO SURGE NORTH FROM THE GULF OF MEXICO. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 PM CDT SUN JUN 30 2013
ALZ016-302345-
CULLMAN AL-
616 PM CDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
645 PM CDT...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF SUMITON...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLONY....BREMEN...ARKADELPHIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSSED.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3403 8711 3413 8701 3397 8678
3395 8679 3396 8682 3394 8682 3395 8684
3393 8686 3394 8688 3392 8689 3391 8692
3387 8693 3386 8699
TIME...MOT...LOC 2315Z 238DEG 12KT 3392 8706
SL.77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT SUN JUN 30 2013
ALZ016-010015-
CULLMAN AL-
642 PM CDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CULLMAN COUNTY UNTIL 715
PM CDT...
AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GOOD HOPE...OR 13 MILES
SOUTHWEST OF CULLMAN...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 50 MPH...AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HANCEVILLE...GOOD HOPE...GARDEN CITY AND COLONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSSED.
&&
LAT...LON 3401 8708 3423 8692 3405 8668 3406 8670
3403 8670 3395 8683 3395 8685 3393 8686
3394 8688 3392 8689 3391 8692 3390 8692
3389 8692
TIME...MOT...LOC 2340Z 220DEG 10KT 3401 8695
SL.77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
651 PM CDT SUN JUN 30 2013
TNZ096-010015-
LINCOLN TN-
651 PM CDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 715
PM CDT...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 50 MPH...AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...BOONSHILL...BELLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSSED.
&&
LAT...LON 3533 8654 3531 8653 3531 8651 3509 8645
3510 8681 3521 8683 3524 8683 3526 8678
3525 8675 3528 8671 3535 8653
TIME...MOT...LOC 2350Z 257DEG 14KT 3517 8674
SL.77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT SUN JUN 30 2013
TNZ076-096-010045-
MOORE TN-LINCOLN TN-
713 PM CDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOORE AND CENTRAL LINCOLN
COUNTIES UNTIL 745 PM CDT...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSSED.
&&
LAT...LON 3534 8647 3532 8645 3532 8642 3533 8641
3534 8641 3535 8640 3511 8633 3511 8669
3526 8674 3528 8672 3536 8648
TIME...MOT...LOC 0010Z 257DEG 14KT 3520 8663
SL.77SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 720 PM CDT SUN JUN 30 2013 ALZ007-016-010045- CULLMAN AL-MORGAN AL- 720 PM CDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN AND SOUTHWESTERN MORGAN COUNTIES UNTIL 745 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF CULLMAN...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FALKVILLE...SOUTH VINEMONT AND WEST POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSSED. && LAT...LON 3414 8711 3442 8711 3436 8679 3410 8692 TIME...MOT...LOC 0015Z 192DEG 12KT 3420 8701 SL.77
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 735 PM CDT SUN JUN 30 2013 ALZ007-016-010100- CULLMAN AL-MORGAN AL- 735 PM CDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN AND SOUTHWESTERN MORGAN COUNTIES UNTIL 800 PM CDT... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CULLMAN...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTSELLE...FALKVILLE...SOUTH VINEMONT AND WEST POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSSED. && LAT...LON 3417 8687 3421 8708 3448 8707 3442 8675 TIME...MOT...LOC 0032Z 192DEG 12KT 3425 8697 SL.77
The Northeast Alabama radar (KHTX), 111 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
2 hail. Local standard time, as filed.
Hail up to nickel size was reported in West Point.
Golf ball sized hail was reported in Danville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458962, 458963.